Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Mar 30, 2021, 9:58 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 9:58 PM CDT (02:58 UTC)
- Expired
- Mar 31, 2021, 7:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
679 WHUS73 KDLH 310258 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 958 PM CDT Tue Mar 30 2021 LSZ121-140>148-311300- /O.CAN.KDLH.GL.W.0002.000000T0000Z-210331T0300Z/ /O.NEW.KDLH.SC.Y.0014.210331T0300Z-210331T1300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 958 PM CDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Portions of Lake Superior. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-311500- /O.CAN.KDLH.GL.W.0002.000000T0000Z-210331T0300Z/ /O.NEW.KDLH.SC.Y.0014.210331T0300Z-210331T1700Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 958 PM CDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until noon CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
5 follow-up statements
729 WHUS73 KDLH 310848 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 348 AM CDT Wed Mar 31 2021 LSZ121-140>148-311300- /O.CON.KDLH.SC.Y.0014.000000T0000Z-210331T1300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 348 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Portions of Lake Superior. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-311700- /O.CON.KDLH.SC.Y.0014.000000T0000Z-210331T1700Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 348 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until noon CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
864 WHUS73 KDLH 311340 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 840 AM CDT Wed Mar 31 2021 LSZ150-311700- /O.CON.KDLH.SC.Y.0014.000000T0000Z-210331T1700Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 840 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
468 WHUS73 KDLH 311437 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 937 AM CDT Wed Mar 31 2021 LSZ146-147-010000- /O.NEW.KDLH.SC.Y.0015.210331T1437Z-210401T0000Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 937 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt and waves 2 to 4 ft. Freezing spray also possible. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-010000- /O.EXT.KDLH.SC.Y.0014.000000T0000Z-210401T0000Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 937 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt and waves 3 to 5 ft. Freezing spray also possible. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
430 WHUS73 KDLH 312046 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 346 PM CDT Wed Mar 31 2021 LSZ146-147-010000- /O.CON.KDLH.SC.Y.0015.000000T0000Z-210401T0000Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 346 PM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and waves 2 to 4 ft. Freezing spray also possible. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-010000- /O.CON.KDLH.SC.Y.0014.000000T0000Z-210401T0000Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 346 PM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt and waves 2 to 4 ft. Freezing spray also possible. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
096 WHUS73 KDLH 312358 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 658 PM CDT Wed Mar 31 2021 LSZ146-147-010100- /O.EXP.KDLH.SC.Y.0015.000000T0000Z-210401T0000Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 658 PM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... $$ LSZ150-010100- /O.EXP.KDLH.SC.Y.0014.000000T0000Z-210401T0000Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 658 PM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 6:35 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 30, 6:35 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Duluth MN 635 PM CDT Tue Mar 30 2021 .DISCUSSION...(This evening through Monday) Issued at 210 PM CDT Tue Mar 30 2021 Winds decreasing with a cold overnight and a cool Wednesday to be followed by a warming trend into the weekend highlight the forecast. Low pressure will continue to propagate northeast across Ontario into the night, yielding a slowly loosening pressure gradient across the Northland. Winds appear to have past their peaks across the area, however, widespread gusts of 30-35kts will continue into the evening in low level cold air advection and resultant steep low level lapse rates supporting continued momentum transfer. Much colder air will advect across northeast Minnesota and northwest Wisconsin tonight in the wake of the deep low with overnight lows ranging from the single digits above zero near the International Border to the teens from the Brainerd Lakes through northwest Wisconsin. Some lake effect snow showers are expected across the South Shore with northwest winds tonight into Wednesday. However, any accumulations will be minimal. Looking ahead, the 12 UTC global suite favors a building upper level ridge becoming zonal flow aloft Friday and into the weekend. This would favor a warm up to above normal temperatures in the 60s, and maybe the 70s, of course cooler by the lake with lake breezes. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 635 PM CDT Tue Mar 30 2021 VFR conditions should continue for all terminals for the TAF period. For INL and HIB, occasional brief snow showers within the passing clouds are possible throughout this evening into tonight. These snow showers can reduce visibilities in the vicinity of the terminals before lifting once it passes. Gusty conditions also continue into tomorrow at all terminals as the low pressure in Canada moves eastward. && .MARINE... Issued at 210 PM CDT Tue Mar 30 2021 A Gale Warning is now in effect for all of the nearshore waters of western Lake Superior until 10 pm CDT this evening. This includes the newly added Outer Apostle Islands Beyond 5 NM from Mainland zone. Southwest gales will continue this afternoon and evening. The highest waves, occasionally 10 to 13 feet, are expected for the Outer Apostle Islands. Winds will slowly decrease overnight and turn northwesterly. The Gale Warning may need to be extended further into the night for the Outer Apostle Islands, and transitioned to a Small Craft Advisory elsewhere across the western Lake Superior nearshore waters. Freezing spray is also possible tonight for the nearshore waters. && .PRELIMINARY POINT TEMPS/POPS... DLH 15 30 16 39 / 20 0 0 0 INL 8 31 10 46 / 20 0 0 0 BRD 17 33 19 44 / 20 0 0 0 HYR 15 32 13 41 / 0 0 0 0 ASX 18 32 18 39 / 30 30 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...Gale Warning until 10 PM CDT this evening for LSZ121-140>148-150. && DISCUSSION...PA AVIATION...Wolfe/Kossen MARINE...PA
Hazardous weather outlook, Mar 30, 3:43 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 343 PM CDT Tue Mar 30 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-312045- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 343 PM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Near critical fire weather conditions are expected across northeast Minnesota and northwest Wisconsin today with continued dry and windy conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... For the month of March we are actively recruiting for CoCoRaHS, the Community Collaborative Rain, Hail, and Snow network. If you would like to volunteer to become a regular reporter of rain hail and snow, please visit https://www.cocorahs.org for more information. LSZ121-140>148-150-312045- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 343 PM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight A Gale Warning remains in effect for all of the nearshore waters of western Lake Superior until 10 pm CDT this evening. This includes the newly added Outer Apostle Islands Beyond 5 NM from Mainland zone. Southwest gales will continue this afternoon and evening. The highest waves, occasionally 10 to 13 feet, are expected for the Outer Apostle Islands. Freezing spray is also possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. PA More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:37 AM CDT | Small Craft Advisory | DLH | 9 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.